Are steroids harmful for the follicular lymphoma?
My wife had an allergic reaction to Cymbalta (insomnia), and Retoril (swollen tongue, lips) and yesterday, hives. We went to Emergency last night and they gave her 50mg Benadryl IM. She slept about 4 hours but the hives are still present.
She has been offered steroids twice now but she declined, fearing there may be a negative effect on her indolent follicular lymphoma, which is "dormant" now.
Is she correct?
Thanks, XXXXXXX for Ulla Kafaloff
no that is not a concern
Thanks for your query.
Follicular lymphoma is sensitive to steroids. So if steroids are given to indolent follicular lymphoma, the lymphoma may start melting a bit. But as steroid treatment for anaphylaxis is short duration, the extent of response may not be much.
After steroids are stopped, the lymphoma will gradually recover and go back to previous state. But not more aggressive than before.
Overall, I think she should start the steroids, provided the doctors feel it is required.
Hope this helps.
The User accepted the expert's answer
Get personalised answers from verified doctor in minutes across 80+ specialties
- White tongues and follicular lymphoma
- Sciatica and follicular lymphoma
- Follicular lymphoma and athletes foot
- Follicular lymphoma grade 2
- What is follicular lymphoma cancer
- Rituxan and follicular lymphoma
- Follicular lymphoma acne
- Follicular lymphoma and libido
- Follicular lymphoma tumor
- Cure for follicular lymphoma